Alert archive / New Mexico / Dust Storm Advisories in 2021

Dust Storm Advisory 2, NWS El Paso, TX

June 5, 2021Hidalgo County, New Mexico

NWS El Paso, TX issued this dust storm advisory at Jun 5, 2021, 3:31 PM MDT for Hidalgo County, New Mexico. It was in force for 119 min.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 3:31 PM MDT (21:31 UTC)
Expired
Jun 5, 2021, 5:30 PM MDT
In force
119 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Hidalgo County, NM

The radar

The Tucson radar (KEMX), 165 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4303 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

380 
WWUS54 KEPZ 052132
DSWEPZ

Dust Advisory
National Weather Service El Paso TX
331 PM MDT Sat Jun 5 2021

NMC023-052330-
/O.NEW.KEPZ.DS.Y.0002.210605T2131Z-210605T2330Z/
Hidalgo NM-
331 PM MDT Sat Jun 5 2021

The National Weather Service in El Paso has issued a

* Dust Advisory for...
  West central Hidalgo County in southwestern New Mexico...

* Until 530 PM MDT.

* At 331 PM MDT, an area of blowing dust was over Steins. 

  HAZARD...Less than one mile visibility with strong winds around 35 
           mph. Isolated areas with lower visibilities may be 
           possible.

  SOURCE...Detected on webcams by National Weather Service 
           meteorologists.

  IMPACT...Hazardous travel.

* This includes Interstate 10 in New Mexico between mile markers 1
  and 19.
 
Locations impacted include...
Steins, Road Forks and Lordsburg Playa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.

&&

LAT...LON 3236 10905 3238 10904 3240 10878 3227 10872
      3215 10905
TIME...MOT...LOC 2131Z 180DEG 0KT 3230 10886 

$$

CRESPO

What forecasters said that day

The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this dust storm advisory went out at Jun 5, 1:30 PM MDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 5, 1:30 PM MDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
130 PM MDT Sat Jun 5 2021

.SYNOPSIS...
Isolated thunderstorms will be possible this afternoon with fewer
on Sunday. It will be breezy west of the Rio Grande on Sunday.
Temperatures will be hot with highs near 100. Isolated
thunderstorms return for next weekend.

&&

.DISCUSSION...
.SHORT TERM...Tonight and Sunday...
Our area continues to sit between an upper low over north Texas
and upper ridging over Arizona. The northerly flow aloft may have
a couple of disturbances remaining that will trigger a few
thunderstorms into the evening over the higher terrain (Gila
Region and Sacs), possibly surviving for a while as they move
southward over the lowlands. However, as a surface low develops in
Colorado southwesterly flow will import drier air and make storm
development harder to come by, with little rainfall and strong
gusty outflow winds the main result with storms that do develop.
Apart from outflows, it will be somewhat windy this evening,
especially west of the Rio Grande. As winds become more westerly
to northwesterly overnight, eastern slopes along N-S oriented
mountain ranges will experience gusty winds. Following a hotter
day and with breezes continuing most of the night, minimum temps
should be several degrees warmer than early this morning.

The ridge to our west will continue building eastward over our area
Sunday, which along with drier air will significantly decrease
instability. El Paso may also touch its first 100 degree day of
2021. Enough moisture may remain over the Sacs for the development
of a couple of showers Sunday, but overall the area should be dry.
Some models keep winds in the low end windy category, but breezy may
be more like it.

&&

.LONG TERM...
UL ridge will build over the area while moisture exits.
Temperatures will climb as a result while rain chances disappear.
The pattern will be quite typical of June. The ridge will only
meander throughout the period though with the axis aligned through
TX. The combination of southwest flow and H500 heights above 588
dm will bring temperatures near or above 100 for much of the area.

By next weekend, moisture tries to push in from the east. The
combination of heat and increased humidity will re-introduce
isolated storm chances to the forecast area. The GFS is about 24
hours quicker with the arrival of moisture and thus a day quicker
with storm chances. With dew points only reaching the 40s and the
strength of the ridge aloft, storm coverage should only be
isolated, meaning most of us remain dry.

&&

.AVIATION...18Z TAF CYCLE
VFR conditions through the period. Isolated thunderstorms will
form over the Gila Region and Sacramento Mountains after 20Z and
drift southward, with TCS having the greatest chance of any
storms. Otherwise outflows from these storms could result in gusty
winds. Meanwhile winds will increase area wide by 20Z, with W to
NW 15G25 kts west of the Rio Grande through this evening. Further
east these winds will affect eastern slopes (including ELP) during
the overnight hours.

&&

.FIRE WEATHER...
A Red Flag Warning is in effect for FWZ 110 and 111 until 10 PM this
evening. As drier air starts to take over, a few showers and
thunderstorms moving southward across mainly the higher terrain will
produce gusty outflow winds and little rainfall this evening.

High pressure aloft will build eastward over the area Sunday with
the influence of the departing upper low over north Texas pretty
much ending. The exception would be the Sacs which may have enough
moisture left for a shower or two one last day. Temperatures will
warm to slightly above seasonal averages through the upcoming week.
and the drier air currently invading from the west will be in place
through the rest of the forecast period. Winds will generally be
from the SW to W and become breezy each afternoon. This will bring
the region back to typical fire season weather conditions: Very
warm, dry, breezy, and unstable for at least 5 days.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 71 100  76  99 /  10   0   0   0
Sierra Blanca           65  94  66  92 /   0   0   0   0
Las Cruces              65 100  66  97 /  10   0   0   0
Alamogordo              64  99  66  97 /  20   0   0   0
Cloudcroft              49  75  52  74 /  30  20   0   0
Truth or Consequences   66  98  66  97 /  20   0   0   0
Silver City             59  88  60  86 /  10   0   0   0
Deming                  64  98  62  96 /   0   0   0   0
Lordsburg               62  94  61  94 /   0   0   0   0
West El Paso Metro      72  99  74  98 /  10   0   0   0
Dell City               61  99  67  97 /  10   0   0   0
Fort Hancock            67 101  69 100 /   0   0   0   0
Loma Linda              65  93  66  90 /  10   0   0   0
Fabens                  70 101  71  99 /   0   0   0   0
Santa Teresa            68  99  68  96 /  10   0   0   0
White Sands HQ          71  99  74  96 /  20   0   0   0
Jornada Range           62  98  66  95 /  20   0   0   0
Hatch                   63 100  66  96 /  20   0   0   0
Columbus                68  97  67  95 /   0   0   0   0
Orogrande               67  99  68  96 /  20   0   0   0
Mayhill                 54  86  58  85 /  30  20   0   0
Mescalero               52  85  56  84 /  30  20   0   0
Timberon                50  83  54  82 /  30  10   0   0
Winston                 53  91  52  89 /  20   0   0   0
Hillsboro               63  95  62  92 /  20   0   0   0
Spaceport               61  98  63  95 /  20   0   0   0
Lake Roberts            50  90  53  88 /  10   0   0   0
Hurley                  58  91  56  89 /  10   0   0   0
Cliff                   52  97  51  95 /   0   0   0   0
Mule Creek              53  90  58  88 /   0   0   0   0
Faywood                 62  91  61  89 /  20   0   0   0
Animas                  61  96  58  94 /   0   0   0   0
Hachita                 63  95  59  94 /   0   0   0   0
Antelope Wells          62  95  60  93 /   0   0   0   0
Cloverdale              58  90  58  88 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 10 PM MDT this evening for NMZ110-111.

TX...None.
&&

01-Fausett/34-Brown
Hazardous weather outlook, Jun 5, 5:51 AM MDT, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
551 AM MDT Sat Jun 5 2021

NMZ401>417-TXZ418>424-061200-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
551 AM MDT Sat Jun 5 2021

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight
Another afternoon with generally isolated showers and
thunderstorms. Storms will form first over area mountains by early
afternoon...with lowland storms later in the day. Storms will move
from north to south today. These storms are not expected to be
severe, but could produce wind gusts over 35 mph and create areas
of blowing dust along with brief heavy rain and pea size hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The weather hazards quickly transition from thunderstorm threats
to heat-related threats as the region dries out and high pressure
builds in to warm temperatures. We are expecting several triple-
digit max temperature days across Far West Texas and Southern New
Mexico this week. Heat exhaustion and heat stroke will be more
likely in this hot and dry weather.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today, but spotters are
encouraged to report any significant weather to NWS El Paso.

14

Nearby

Dust Storm Advisories in New Mexico, 2021Every dust storm advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.